MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH SET SCREW, 8 MM, 21 MM, HEX 3.5 MM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH SET SCREW, 8 MM, 21 MM, HEX 3.5 MM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products and therapy date.Detail of product: item number unknown, item name znn cmn nail hip, lot # unknown.The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that during surgery the screw was stuck and couldn't move any degrees.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event: event happened during the surgery when the surgeon tried to insert the set screw.It was found that the screw was stuck and couldn't move any degrees.No issues of the patient reported.No delay reported.No relevant medical data has been received.No further due diligence required as all required information to support the conclusion is available or was already requested.Visual examination: the set screw has been returned for investigation.The visual examination shows that the thread of the screw is polished.This can be caused by trying to insert the set screw into the znn nail.No other damages or deformations can be seen.A review of the surgical technique was done.The correct lag screw insertion and set screw insertion is described.It can be assumed that the set screw was not correctly placed into the znn nail.The products are intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
SET SCREW, 8 MM, 21 MM, HEX 3.5 MM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10043123
Report Number0009613350-2020-00213
Device Sequence Number14223458
Product Code HSB
UDI-Device Identifier00889024298620
UDI-Public00889024298620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47-2493-000-00
Device Lot Number4503010041
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;